MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, on (b)(6) 2014, this patient underwent a left total knee replacement surgery and was implanted with an exactech knee system.In the ensuing time, they began to suffer from symptoms including pain and lack of mobility.As a result of these symptoms, they has undergone a revision surgery on (b)(6) 2023, approximately 8 years 6 months after their initial procedure.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
Additional/updated information: h6 medical device problem code.D10.Patella 3-peg (200-02-32, 2980403).Optetrak logic femoral ps cemented (02-010-01-0230, 3600385).Optetrak logic tibial tray cemented (02-012-41-3020, 2931782).Bone cement (stryker) x2.These devices are used for treatment not diagnosis.Pending investigation.
 
Event or Problem Description
Revision operative report on (b)(6) 2023: postoperative diagnosis: left knee failed total knee replacement with recalled exactech polyethylene; synovitis secondary to polyethylene wear; instability.Clinical history: the patient presents with an exactech left knee replacement with a recall on the polyethylene liner for premature wear.The patient presented to the office with an effusion and some pain as well as some instability.A preoperative mri demonstrated synovitis secondary to polyethylene wear, but the components were well fixed.Revision left total knee replacement with a debridement, polyethylene liner exchange, and a patella revision.Extensive synovitis and a very thorough synovectomy of the joint performed.Poly liner was removed.There was noted to be some wear of the liner.Femoral component noted to be well fixed.There was no infection grossly although multiple specimens were sent to pathology.The patella was noted to be well fixed, but there was wear on the patella with soft tissue and bone overgrowth.Tibial was noted to be well fixed.A full debridement of the knee posteriorly was performed to remove the synovitis posteriorly.The patient was transferred to the recovery room in stable condition.The patient discharged home from the hospital when comfortable and met all physical therapy goals.No other information is available.
 
Additional Manufacturer Narrative
H10.Investigation results: the revision reported in was likely the result of prosthesis wear and instability.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear and instability could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.These devices are used for treatment not diagnosis.There is no other information available.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Subsequently, it was reported that the patient experienced laxity, effusion, pain, ambulation difficulties and synovitis.As a result, the patient underwent a left knee revision approximately 8 years and 6 months after initial implantation.No further patient impact reported.No further information available.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523782617
MDR Report Key16832353
Report Number1038671-2023-00855
Device Sequence Number13908581
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/18/2022
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number02-012-44-3011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer09/21/2023
02/08/2024
07/07/2026
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date10/30/2023
03/04/2024
07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale